Depersonalization Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
176 Posts
Discussion Starter · #1 ·
I have both dp and anhedonia. I guess both are connected. SSRI use (which I took for social anxiety) is what triggered them. I'm extremely devastated. I thought by going back on an SSRI, they'd resolve. Instead, It made them much worse. Wellbutrin did not do shit. I feel my life ended here. I was a successful motivated person but now I'm very dysfunctional. Dp is affecting my abiliy to drive. I'm ashamed of myself. What I'm gonna say if my relatives ask why I'm not driving? I swear if I don't find a med for this, I will kill myself.
 

·
Registered
Joined
·
107 Posts
How long did you take the ssri, and how long have you been off it? Protracted withdrawals are fairly common from long term antidepressant use, with such symptoms as yours, but many people get better with time.
 

·
Registered
Joined
·
176 Posts
Discussion Starter · #4 ·
How long did you take the ssri, and how long have you been off it? Protracted withdrawals are fairly common from long term antidepressant use, with such symptoms as yours, but many people get better with time.
About 7 years. I've been of them for 3 months. I know it gets better with time (several months-years I read) but how would I be able to support myself during all this? I was like a mad bitchh during withdrawal. I can't let even a day pass me by doing nothing and not enjoying life. It is 24/7 torture. :cry:
 

·
Registered
Joined
·
752 Posts
It's liveable. You won't have to kill yourself. It also fluctuates in severity. A good mental health month is a low DP month. Don't give up.
 
  • Like
Reactions: bintuae

·
Registered
Joined
·
977 Posts
Know the anhedonia, going through it myself right now. Hang in there, you'll never know what you could achieve. Right now just focus on getting through each day.
Again I can relate, I am currently under medical review for driving and it's hard to come to terms with. It's not forever, I mean if they really don't get DP, just say you have vertigo or something, or just tell them withdrawals are causing concentration issues and you don't feel up to it. The end of the day, you can only please yourself sometimes.

Maybe you don't wanna go down the meds again, but there is always different angles for anhedonia that I am currently about to explore.

I can name 3 that are all totally different, all used in cases, Ritalin/various ADHD medications, Mirtazapine which worked for me (until making me manic but that's another story) when SSRI's did not touch my anhedonia at all and Lamotrigine often talked about in this forum. Just saying there are many more avenues
 

·
Registered
Joined
·
90 Posts
I often think about suicide, but i'm aware what this desicion would mean for my relatives... I couldn't do that to them... so I feel like I'm sacrificing myself for my relatives just for them not to experience rhe horrible after effects if i did one day take that decision. I'm not familiar with anhedonia, only with dp, but that alone is bad enough. Hang in there man! I am currently talking to my physician and trying diferent medications. In your case I would put more efford in talking to your phycisian and when you do have an agreement about medication, make sure that the medication also works for depression... please do so..... because the depression is the one that triggers suicidal thoughts.
 

·
Registered
Joined
·
90 Posts
Escitalopram, have tried that? That one lifted up my mood and took away 70 percent of my depression, it made life liveable. A lot of people who suffer from dp combine escitalopram with lamotrigine.
 
1 - 9 of 9 Posts
Top